Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The ($ n+1$)-Lipschitz homotopy group of the Heisenberg group $ \mathbb{H}^n$


Author: Piotr Hajłasz
Journal: Proc. Amer. Math. Soc. 146 (2018), 1305-1308
MSC (2010): Primary 53C17; Secondary 55Q40
DOI: https://doi.org/10.1090/proc/13811
Published electronically: October 6, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for $ n\geq 2$, the Lipschitz homotopy group $ \pi _{n+1}^{\rm {Lip}}(\mathbb{H}^n)$
$ \neq 0$ of the Heisenberg group $ \mathbb{H}^n$ is nontrivial.


References [Enhancements On Off] (What's this?)

  • [1] Luigi Ambrosio and Bernd Kirchheim, Rectifiable sets in metric and Banach spaces, Math. Ann. 318 (2000), no. 3, 527-555. MR 1800768, https://doi.org/10.1007/s002080000122
  • [2] Zoltán M. Balogh and Katrin S. Fässler, Rectifiability and Lipschitz extensions into the Heisenberg group, Math. Z. 263 (2009), no. 3, 673-683. MR 2545863, https://doi.org/10.1007/s00209-008-0437-z
  • [3] Zoltán M. Balogh, Piotr Hajłasz, and Kevin Wildrick, Weak contact equations for mappings into Heisenberg groups, Indiana Univ. Math. J. 63 (2014), no. 6, 1839-1873. MR 3298724, https://doi.org/10.1512/iumj.2014.63.5411
  • [4] Noel Dejarnette, Piotr Hajłasz, Anton Lukyanenko, and Jeremy T. Tyson, On the lack of density of Lipschitz mappings in Sobolev spaces with Heisenberg target, Conform. Geom. Dyn. 18 (2014), 119-156. MR 3226622, https://doi.org/10.1090/S1088-4173-2014-00267-7
  • [5] Tobias Ekholm, John Etnyre, and Michael Sullivan, Non-isotopic Legendrian submanifolds in $ \mathbb{R}^{2n+1}$, J. Differential Geom. 71 (2005), no. 1, 85-128. MR 2191769
  • [6] Mikhael Gromov, Carnot-Carathéodory spaces seen from within, Sub-Riemannian geometry, Progr. Math., vol. 144, Birkhäuser, Basel, 1996, pp. 79-323. MR 1421823
  • [7] Piotr Hajłasz, Armin Schikorra, and Jeremy T. Tyson, Homotopy groups of spheres and Lipschitz homotopy groups of Heisenberg groups, Geom. Funct. Anal. 24 (2014), no. 1, 245-268. MR 3177382, https://doi.org/10.1007/s00039-014-0261-z
  • [8] Witold Hurewicz and Henry Wallman, Dimension Theory, Princeton Mathematical Series, v. 4, Princeton University Press, Princeton, N. J., 1941. MR 0006493
  • [9] Valentino Magnani, Unrectifiability and rigidity in stratified groups, Arch. Math. (Basel) 83 (2004), no. 6, 568-576. MR 2105335, https://doi.org/10.1007/s00013-004-1057-4
  • [10] P. Pansu, Submanifolds and differential forms on Carnot manifolds, after M. Gromov and M. Rumin, preprint, 2016, arXiv:1604.06333.
  • [11] Stefan Wenger and Robert Young, Lipschitz extensions into jet space Carnot groups, Math. Res. Lett. 17 (2010), no. 6, 1137-1149. MR 2729637, https://doi.org/10.4310/MRL.2010.v17.n6.a12
  • [12] Stefan Wenger and Robert Young, Lipschitz homotopy groups of the Heisenberg groups, Geom. Funct. Anal. 24 (2014), no. 1, 387-402. MR 3177387, https://doi.org/10.1007/s00039-014-0264-9

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C17, 55Q40

Retrieve articles in all journals with MSC (2010): 53C17, 55Q40


Additional Information

Piotr Hajłasz
Affiliation: Department of Mathematics, University of Pittsburgh, 301 Thackeray Hall, Pittsburgh, Pennsylvania 15260
Email: hajlasz@pitt.edu

DOI: https://doi.org/10.1090/proc/13811
Keywords: Heisenberg group, Lipschitz homotopy groups
Received by editor(s): March 26, 2017
Received by editor(s) in revised form: May 2, 2017
Published electronically: October 6, 2017
Additional Notes: The author was supported by NSF grant DMS-1500647
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society